





y

EU-HYBNET Training and Exercise Event #TEE



Zoom/MS teams/Other (link sent registration)





P

12.30-16.30 CET

Empowering a Pan-European Network to Counter Hybrid Threats (EU-HYBNET) is a five-year project funded by the European Commission (No. 883054) and coordinated by Laurea UAS. The EU-HYBNET is a Pan-European network of security practitioners, stakeholders, academics, industry players, and SME actors across EU collaborating with each other in ever increasing numbers to counter hybrid threats.

The EU-HYBNET-will hold its first virtual Training and Exercise event in a format of Disruptive Technology Assessment Game (DTAG), on the 22nd and 29th of April, 2021. The training will be arranged by EU-HYBNET partners L3CE and TNO. Training audience is EU-HYBNET consortium partners and stakeholder group members but in the future also new network emebrs will be invited to join.

DTAG is a seminar type wargame, used to assess potential innovations and their impact on the operating environment, in this instance a hybrid campaign. The DTAG essentially allows to employ the innovations, or so-called Ideas of Systems (IoSs) within a realistic operational context. That is, to understand the operationalization of the innovation, its impact on the operational environment, the potential vulnerabilities adversaries might exploit and thus allow countering the innovative measure and finally, how to anticipate such countering.

As such the DTAG aims to:

- Understand the operationalization of the potential innovations and solutions, through the analysis of the IoS cards.
- o To explore the potential impact of the IoS in an operational hybrid setting.
- Identify the potential vulnerabilities in the (use of) the IoS that adversaries might exploit, mitigating the intended effects of the IoS.
- Generate additional insights, how potential adversarial counter-measures could alternate our perspectives on the potential use of the suggested innovations and solutions.

The DTAG uses a Background Scenario and one of the Vignettes to sketch hybrid challenges within a realistic near-future operational environment. The Scenario and Vignettes portray a crisis situation, giving opportunities to hybrid threat actors in leveraging societal and other vulnerabilities, in order to further their strategic objectives.

4 Vignettes will be explored during the DTAG event:

- Strategic inter-agency coordination-need for damage assessment and contingency management at strategic level;
- Attacs on financial sector, vaccine chainand individual data need for response;
- Sanitary restrictions and regionalized protest and movement-need for integration;
- STRATCOM and state-citizen-Media trust.

Each vignette will be supplemented by the Injects(s) – additions to the vignette, which add new challenges, tensions and difficulty to the crisis situation.



Overall set-up

Training methodology:

The wargaming approach was chosen for several reasons. Wargames are dynamic events driven by player decision making. As well as hostile actors, they should include all 'oppositional' factors, that resist a plan. At the core of wargames are:

- the players,
- the decisions they take,
- the narrative they create,
- their shared experiences and
- the lessons they take away.

In this regard, training ('learning') 'fitness programme for thinking', enabling practice in the conceptual elements of command and control. In common with all training methods, a wargame is best considered in terms of a holistic life cycle and stepwise approach.

Gameplan

The DTAG event will be organized as a two-day event, where **four Vignettes** will be played during both days.

Events will start with short introductions to innovative solutions, that will be used in the Vignettes. Also, an introduction to the Background Scenario will be presented.

Parallel sessions will start with a 20-minute introduction to the vignette followed by the exercise. Experts of Core Themes will give an introduction to fully cover the aspects identified in each Vignette as prior knowledge.

DTAG general flow:

- Four parallel sessions will be delivered on the 22nd of April, 2021 (12:30CET-16:30 CET) and
- Four parallel sessions will be delivered on the 29th of April, 2021 (12:30 CET-16:30 CET)

Please note, that all sessions will be delivered simultaneously. Therefore participants are kindly asked to consider **1 Vignette per one training** session.

The number of participants is limited due to the setup of the DTAG. **There are only eight vacancies per vignette!** The registration will be stopped when all vignette groups will be filled in.

Participants will be provided with a Hand out package of pre-reading materials 10 days before the DTAG event.

Registration details can be found in the following link

Register until: 04.04.2021



Schedule of the event:

Time	Item
12:30-13:00 (30 min)	Introduction (Welcome and introduction to the campaign)
13:00- 13:45 (45 min)	Breakout rooms blue teams- Campaign planning
13:45-14:00 (15 min)	Break
14:00-14:20 (20 min)	Presentation of the campaign plan
14:20-14:30 (10 min)	Introduction to IoS cards
14:30-15:20 (50 min)	Breakout rooms blue teams - IoS campaign planning
15:20-15:35 (15 min)	Break
15:35- 16:05 (30 min)	Presentation of IoS campaign plan
16:05-16:10 (5 min)	Questionnaire – round off
16:10-16:20 (10 min)	Quick reflection
16:20-16:25 (5 min)	Closing words

Technical Instructions

The DTAG will take place remotely using Zoom, MS teams or other platform.

Ensure, you have a good network connection (enough bandwidth) with video and audio capabilities.

Microphone: Please ensure your microphone is muted when joining, to avoid background noise. This should be the default option for all attendees, but please check again when entering. If you are a panellist, please check, that your microphone is clear and positioned effectively, with minimal background or channel noise.

Camera: use of camera or video may reduce the available bandwidth, so cameras will be kept on only by the moderators and speakers.

More info and updates on the 1st EU-HYBNET Trianing and Exercise Event from L3CE/Dominykas Versinskas, dominykas@l3ce.eu and at:



euhybnet.eu



EU-HYBNET LinkedIn Group



@EuHybnet

Don't forget to use the EU-HYBNET Training and Exercise Event hashtag: #TEE